Texas, 2018Rip Current in Texas, May 30, 2018
May 30, 2018 · NWS CRP · 1 event in 1 county or zone
A 52 year old woman drowned in rip current near Horace Caldwell Pier in Port Aransas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 52 year old woman drowned in rip current near Horace Caldwell Pier in Port Aransas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 30, 11:49 AM CST, 41 minutes earlier.
Area forecast discussion, May 30, 11:49 AM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1249 PM CDT Wed May 30 2018
.DISCUSSION...
Note Aviation Discussion corresponding to the 18z TAFs.
&&
.AVIATION...
VFR conditions this afternoon/evening followed by a mixture of
MVFR/VFR generally 09-14z Thursday. Afterward, a transition to
VFR. Moderate onshore flow this afternoon/early evening, light
wind overnight, increasing to moderate onshore by the end of the
TAF period.
&&
.PREVIOUS DISCUSSION... /Issued 633 AM CDT Wed May 30 2018/
DISCUSSION...
Update for 12Z aviation cycle.
AVIATION...
This morning...Mostly VFR. Some patchy MVFR CIGS and ground fog
is possible closer to sunrise especially near KVCT. Otherwise not
seeing a lot of restrictions across the region. High confidence.
Today - Tonight...VFR. South winds 10-15 knots back to the
southeast and become gusty this afternoon under clear skies. Gusts
drop off later this evening. High confidence.
PREVIOUS DISCUSSION... /Issued 252 AM CDT Wed May 30 2018/
SHORT TERM (Today through Thursday)...
HOT!
Ridging aloft keeps us dry, unfortunately. Onshore flow continues to
keep the low-level moist but that just adds to the misery of late
May. Heat index values across much of the region will be 100+
degrees today and tomorrow. Breezy conditions today and tomorrow
will help to mix-out the higher dewpoints keeping heat index values
below advisory levels but still quite nasty. UV index remains
extreme meaning exposed unprotected skin can burn within minutes.
LONG TERM (Thursday night through Tuesday)...
More of the same for the long term period. Mid level ridging will
persist across Texas and possibly strengthen a little bit over the
weekend. This will result in continued strong subsidence with any
moisture of significance limited to the lowest 100mb...with mainly
clear skies and dry conditions prevailing. Max temps each day will
be in the 80s along the barrier islands, 90s across the coastal
counties and Victoria area, and 100+ across the Brush Country. Heat
indices will be around 105 most afternoons...especially late this
week and over the weekend and into early next week...with isolated
locations flirting with Heat Advisory levels. Min temps will be in
the 70s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 94 76 95 76 / 0 0 0 0 0
Victoria 74 96 75 97 75 / 0 0 0 0 0
Laredo 76 106 78 105 77 / 0 0 0 0 0
Alice 75 100 75 100 74 / 0 0 0 0 0
Rockport 80 91 80 92 79 / 10 0 0 0 0
Cotulla 74 104 75 104 74 / 0 0 0 0 0
Kingsville 77 99 76 99 75 / 0 0 0 0 0
Navy Corpus 81 93 80 92 80 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
WC/87...AVIATION
Hazardous weather outlook, May 30, 4:45 AM CST, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
545 AM CDT Wed May 30 2018
TXZ345-442-443-447-311045-
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
545 AM CDT Wed May 30 2018
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
A moderate risk for the formation of dangerous rip currents today.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A moderate risk for the formation of dangerous rip currents on
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
TXZ232>234-242>247-342>344-346-347-311045-
Bee-Goliad-Victoria-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-
Coastal Refugio-Coastal Calhoun-
545 AM CDT Wed May 30 2018
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Afternoon heat index values of 105 to 109 degrees are expected
each afternoon late this week and weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
TXZ229>231-239>241-311045-
La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells-
545 AM CDT Wed May 30 2018
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Afternoon heat index values of 105 to 109 degrees are expected
today.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Afternoon heat index values of 105 to 109 degrees are expected
each afternoon late this week and weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-311045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
545 AM CDT Wed May 30 2018
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Rip Current, Nueces County Islands
- When
- May 30, 12:30 PM CST
- Where
- Nueces County Islands forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
A 52 year old woman from Round Rock Texas drowned in a rip current near Horace Caldwell Pier in Port Aransas.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, May 30 to 31, 20183 deaths · $5.2 million · 55 events
- Debris Flow in North Carolina, May 30, 20182 deaths · $550,000 · 1 event
- Dense Fog in California, May 30, 201820 injured · 1 event
- Tornado and Flash Flooding in Illinois, May 30, 2018$350,000 · EF0 · 17 events
- Flash Flood and Hail in Mississippi, May 30, 2018$194,000 · 1.5 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, May 30 to 31, 2018$39,000 · 2 in hail · 31 events
- Hail and Damaging Winds in Mississippi, May 30, 2018$106,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, May 30 to 31, 2018$23,000 · 1 in hail · 17 events
- Damaging Winds in Kentucky, May 30 to 31, 2018$35,000 · 2 events
- Hail and Damaging Winds in Texas, May 30, 20182.5 in hail · 18 events
- Hail and Damaging Winds in Oklahoma, May 30, 20181.5 in hail · 13 events
- Damaging Winds in Indiana, May 30, 201855 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 750890.